My wife developed stage 1 breast cancer and had a mastectomy 5 months ago during which the doctors determined that there was no lymph node involvement so they only removed the 3 sentinel nodes. She's been through 4 FAC treatments (3 months) and 4 Taxol treatments (4 weeks). On her last visit we were able to see the oncologist, who noticed a swollen lymph node under her arm on the same side as the mastectomy. The doctor said it probably wasn't anything to worry about but ordered an ultrasound just to make sure. Unfortunately, the next appointment won't be available for 4 weeks, so we have a long wait.
Our question is: Is this a possible/common side-effect of chemo and Taxol in particular? What are the possibilities? Should we be worried? Is there anything we can do in the meantime?
Thank you for any help.
Dear mjaxon, There are many reasons that a lymphnode under the arm can be swollen, particularly after mastectomy. Possibilities could include infection, reaction from the mastectomy etc. A swollen lymphnode is not a direct common side effect of chemotherapy. Without further evaluation including physical examination it is impossible to say for sure what this is. There is nothing in particular you can do as you are waiting for the ultrasound except if you notice any signs of infection (redness, drainage, fever), or other problems let your doctor know.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.